Hail, Litchfield
- When
- July 2, 1:00 PM EST
- Where
- Litchfield County, Colebrook
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.983, -73.100
Nickel-sized hail observed in Mill Brook.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 2, 8:22 AM EST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 922 AM EDT FRI JUL 2 2004 DISC...WILL UPDATE TO REMOVE MORNING FOG. LATEST RUC SHOWING VT/BERKS IN THE FRONT LEFT QUAD THIS AFTERNOON...SO CANT RULE OUT SHRA OR TRW. WILL KEEP WITH AM THINKING AND KEEP CHANCE OF TRW FOR THIS AFTERNOON ACROSS SERN PORTION OF ZONES. PREV DISC.... .SYNOPSIS...A COLD FRONT PUSHING THROUGH WESTERN AND UPSTATE NEW YORK OUT OF CANADA. FRONT WILL MOVE SOUTHEAST ACROSS FORECAST AREA TODAY BUT ITS PROGRESS WILL BE SLOW ESPECIALLY ACROSS THE MID AND LOWER HUDSON VALLEYS. FRONT WILL PUSH TO OUR SOUTH THIS EVENING AND HIGH PRESSURE WILL BUILD IN FOR MUCH OF THE HOLIDAY WEEKEND. && .SHORT TERM (THROUGH SATURDAY NIGHT)...HAVE TO DEAL WITH ON GOING CONVECTION. FREQUENT LIGHTNING...HEAVY RAINS AND SOME HAIL. ATMOSPHERE WILL CONTINUE TO BE UNSTABLE ESPECIALLY EARLY IN THE DAY ACROSS THE MID HUDSON VALLEY. WILL KEEP THREAT (LOW POP) OF SHOWERS AND THUNDERSTORMS IN FOR SOUTHERN MOST PORTION OF FORECAST AREA. HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST. THE COLD FRONT WILL FINALLY MOVE SOUTH OF NEW YORK CITY THIS EVENING AND HIGH PRESSURE WILL TAKE CONTROL TONIGHT AND REMAIN IN CONTROL THROUGH SATURDAY NIGHT. && .LONG TERM (SUNDAY-THURSDAY)...MODELS CONTINUE TO BE CONSISTENT PASSING SURFACE LOW WELL TO OUR WEST INDEPENDENCE DAY. HOWEVER AFTER 18Z HOURS THE ETA AND GFS HANDLE POSITION AND STRENGTHEN OF SURFACE LOW DIFFERENTLY WITH GFS FARTHER NORTH AND DEEPER. AT THIS TIME DOES NOT MAKE MUCH DIFFERENCE. UPPER RIDGE AXIS DIRECTLY OVERHEAD AT 12Z/SUN. RIDGE SHIFTS EASTWARD DURING DAY...ATMOSPHERE VERY DRY AND UPPER SUPPORT REMAINS WELL TO NORTH AND WEST DURING DAY. WILL TAKE POPS OUT OF DAY TIME AND KEEP CHANCE POPS IN FOR THE EVENING. SYSTEM AFFECTS REGION THOUGH MONDAY. ONLY MINOR CHANGES BEYOND THAT. CURRENT FORECAST LOOKS GOOD...RIDGE BUILDS IN AND MOVES OFF TO EAST ALLOWING ANOTHER LOW PRESSURE SYSTEM TO AFFECT REGION FOR MID WEEK FOLLOWED BY MORE HIGH PRESSURE. && .AVIATION...COLD FRONT STILL LOCATED UPSTREAM...JUST MOVING THROUGH EASTERN LAKE ONTARIO AND NRN/WRN NY AT 05Z. KPOU HAS LINE OF THUNDERSTORMS JUST TO NORTH AND WEST...SO HAD TO INCLUDE TEMPO FROM 06Z TO 09Z WITH MVFR CONDITIONS FOR TSRA AND VISIBILITIES TO 3SM. ALSO...A FEW SCT SHOWERS HAVE DEVELOPED BEHIND THE MAIN LINE...SO TEMPO INCLUDED FOR KGFL/KALB WITH -SHRA BTWN 06Z AND 09Z. THE WINDS HAVE REMAINED LIGHT AND VARIABLE/CALM WITH HUMID AIR MASS STILL IN PLACE...SO HAVE INCLUDED BR WITH MVFR/ISOLATED IFR CONDITIONS FOR KGFL/KALB/KPOU BTWN 09Z AND 12Z. FRONTAL PASSAGE TO OCCUR ROUGHLY BETWEEN 12Z AND 15Z WITH WINDS AROUND 270@5-10KTS FOR TERMINALS...CONDITIONS TO IMPROVE TO VFR LEVELS DURING THIS TIME FRAME AND WILL CONTINUE THRU THE AFTERNOON INTO THE EVENING. && .HYDROLOGY...HEAVY RAINS WITH STORMS BUT STORMS WHERE MOVING. RISES ON RIVERS AND STREAMS BUT NO PROBLEMS OVERALL FLOWS ON MAIN STEMS BELOW NORMAL. && .ALY WATCHES/WARNINGS/ADVISORIES... NY...NONE. VT...NONE MA...NONE. CT...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 442 AM EDT FRI JUL 2 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-031100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY A COLD FRONT PRESSING SOUTH ACROSS THE AREA MAY TRIGGER A FEW SHOWERS AND THUNDERSTORMS ACROSS THE MID HUDSON VALLEY INTO LITCHFIELD COUNTY THIS AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1256 PM EDT FRI JUL 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL HARBOR 43.08N 75.15W
07/01/2004 0.75 INCH HERKIMER NY TRAINED SPOTTER
&&
VTKThe Albany radar (KENX), 104 km away, was scanning. The volume nearest the first event began at 17:58 UTC.
1 hail. Local standard time, as filed.
Nickel-sized hail observed in Mill Brook.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2004Every state in 2004This day in weather historyWarnings in Connecticut, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412853.